... I noticed it's in the warning pamphlet to be careful taking this med if you have that problem but I'm having that trouble since taking this medication and it scares me.
What is the link between trouble swallowing and Seroquel?
- 14 Mar 2010 by kb73
- 23 May 2018
Difficulty in swallowing is a reported side-effect of Seroquel - epecially when first starting treatment. It may subside with time.
You should see your doctor if this is happening .
I have been on this for 3 years. I started having severe Dysphagia (trouble swallowing )recently within an hour of taking. I take to help me sleep. I have depression and anxiety with severe insomnia since death of son. I am weaning off after reading others have this. Sometimes I get dizziness /weakness too. I had a severe choking incident the other night. Calling dr and going off.
Any Neuroleptics may cause dysphagia, however tighter D2 binding agents such as Haldol, Prolixin etc are more likely. Even Seroquel/Zyprexa may cause it. In this case:
I would decrease the dose, if psych Sx allow, try to stay away from Dopamine blockade, try anti-cholenergics at low dose (which can also cause dysphagia), or try partial agonists such as Abilify or Rexulti. Prolonged use of anticholinergics should be avoided and Neuroleptics should be used at smallest dose possible.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Oct 2012 • 3 answers
Updated 21 Feb 2014 • 1 answer
Updated 13 Mar 2014 • 1 answer
Updated 17 Jul 2014 • 1 answer
Updated 7 Mar 2015 • 2 answers